Question for Shar6710 (or others) on Mirapex?

Discussion in 'Fibromyalgia Main Forum' started by Scapper, Dec 14, 2006.

  1. Scapper

    Scapper New Member

    I've been following the Mirapex posts this last month or so. I finally made it to see my doc today and he gave me a script. I'm very excited to start taking this and PRAYING for relief of some of these CFS & FM symptoms.

    Shar6710 -- I was wondering if you have RLS and this is the reason Mirapex helped you so much w/ sleep?

    I don't have RLS but have SEVERE insomnia and I so hope this helps me!

    Any information would be appreciated.

    I'm praying my body can tolerate this medication.....I'm not sure how much more of this suffering I can endure!

    So, tonight I start at .125 (well, I'm cutting it in half for the first week) and will see how I do.

    thanks, scapper
  2. forfink

    forfink New Member

    I too started Mirapex, about 3 weeks ago. Began with 1/2 tab of the .125 mg. and am now up to .125 after 3 weeks. Have tollerated it fine, better sleep, but must keep increasing it if I want to get any benefit from it for pain relief.
    It may take a while. I am hopeful.... I'm taking it slow so my body dosen't get side effects from this new drug. Good luck....
  3. shar6710

    shar6710 New Member

    I was given it for RLS (which I don't really think I have) and I think for tremors and made remarkable improvement after only one dose. The effects seem to be diminished somewhat now but my Dr doesn't want me to increase the dose yet, still at .125 at bedtime.

    You may have seen my posts about my GI problems and I now think the Mirapex had nothing to do with it. I was unwilling to even stop the medicine even for one night and my GI upset resolved itself.

    I am still better than I was and its possible that I'm just doing too much getting ready for Christmas. I have gotten more done in 3 weeks than I had in the previous 6 months.

    I still take Trazodone to help me sleep too and I have a CPAP machine. I'm scheduled for a sleep study after Christmas to see if I need pressure adjustment since I have been unsuccessful at weaning off of the Traz.

    I hope it works for you, keep us updated.

    Shar
  4. Scapper

    Scapper New Member

    Thank you Forfink and Shar for responding!

    Took my first dose last night.....it made me sleepy and I was able to fall asleep hours before my usual....this alone made me hopeful.
    THEN, I woke up every hour on the hour all night long.

    I'm feeling like hell today.

    I'm so discouraged w/ my insomnia......I can't even begin to tell you!

    Now I'm not sure if I should put off this "experimental" phase w/ Mirapex until after Christmas. I was so so so hoping it would help me sleep so I could possibly function for Christmas!

    uuuuuggggggggghhhhhhhhhhh.........
  5. forfink

    forfink New Member

    Maybe, see how you do if you just take a chip of the dose like about 1/4. Worth a try anyway......
  6. shar6710

    shar6710 New Member

    Are you taking it just before you go to bed or earlier in the evening? I did have a problem with waking up around 4 am and not being able to go back to sleep and yet I still felt better than I did when I slept 8 or 9 hours.

    I'd keep taking it for a couple nights and maybe go up to the full dose?

    Why did your doc give it to you if you don't have RLS?

    Shar
  7. Scapper

    Scapper New Member

    Thanks again guys for replying!

    My doc gave it to me, at my request, for fibro pain and insomnia.

    I took half of the .125mg after dinner.....I wanted to make sure I had enough food in my stomach so I didn't get too nauseous.

    Yesterday was a nightmare of symptoms for me. I was SO SICK......by late afternoon I was laying in bed feeling like I could die!

    I'm going to put this off until after the new year. I can't risk feeling that way on Christmas and I'm guessing my body would take a while to get used to this....time I don't have right now.

    I didn't take it last night and I slept much better.

    I'm disappointed but not surprised......my body seems to overreact to most medications.

    Thanks again!

    scapper
  8. butterfly83

    butterfly83 New Member

    Scapper - I really hope it helps you! I have RLS, and trouble falling asleep, and since i've started taking 2 .125 tablets at night, I've been able to fall asleep more quickly.

    I haven't had any side effects, so I think I am going to ask my doctor to let me try the higher dose, in the morning and before bed, since several people have had some relief with that.

    Good luck with it! I have only heard good things about this med, so its a good option.